mental-health-icon

Thyroid & insomnia

I am 24 yrs old working in IT firm where in some time I have to work in nught shifts. My daily routine is diaturbed and it changes on monthly basis. In aug i was diagonsed with thyroid (tsh =36) sonce then I am taking 50mg thyroxin as prescribed. Now a days i noticed that i cannot sleep for 24-48 hrs. When i come back from night shift, the whole day I down on bed but could not sleep. It causes headache and irritaion. I feel frustrated. My sleep habit has become brittle. Just a light sound make up awake. I am very upset. Help me please
views-icons 41 Views Bookmark this Answer
Bookmark
v

Doctor Answers (3) on Thyroid & insomnia

doctor profile image
Jankhana Hakani Mumbai | Psychiatrist
Answered
Hello,
Kindly check your thyroid hormone levels. And talk to your physician about it .
Once the thyroid levels come to normal and if still these symptoms persist, consult a psychiatrist.
Take care
Flag this Answer
Flag this answer
message icon Let others know if this answer was helpful
Was this answer helpful?
YES NO
doctor profile image
Dr. Bevin.S Chennai | Psychiatrist
Answered
You have mentioned that you are on thyroxine for hypothyroidism from Aug. Kindly check the thyroid levels again. Hypothyroidism is very prone to cause sleep disturbances, mood swings, concentration problems, irritability and bodily symptoms. You have also mentioned that about irregular sleep pattern which can worsen your mood and also thyroid problem
Next Steps
kindly consult a endocrinologist and psychiatrist. Repeat your thyroid profile.
Health Tips
Maintain a proper sleep schedule. Take food at proper time.Stay with family and friends. Avoid being alone. Stay Relaxed Be Healthy.
Flag this Answer
Flag this answer
1/1 people found this helpful
Was this answer helpful?
YES NO
doctor profile image
Answered
As u have clearly mentioned that you have been diagnosed with thyroid issues in Aug and are on medications.i would like to know that have your repeated yr blood parameters and has thyroid levels normalised. If not u may have to consult yr endocrinologist for adequate dose titration . For sleep issues u should also consult a psychiatrist who will prescribe Meds so that yr sleep cycle is regularised and also u need to follow good sleep hygiene.
Next Steps
consult endocrinologist and psychiatrist
Flag this Answer
Flag this answer
1/1 people found this helpful
Was this answer helpful?
YES NO